Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 29, 2015, 4:12 PM EDT for Lake County, Florida. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2015, 4:12 PM EDT (20:12 UTC)
- Expired
- Jul 29, 2015, 5:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Tampa radar (KTBW), 114 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183 WWUS82 KMLB 292012 SPSMLB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 412 PM EDT WED JUL 29 2015 FLZ045-144-292115- SOUTHERN LAKE COUNTY FL-ORANGE FL- 412 PM EDT WED JUL 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND SOUTHWESTERN ORANGE COUNTIES UNTIL 515 PM EDT... AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FERNDALE...MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLERMONT...APOPKA...OCOEE...WINTER GARDEN...GROVELAND AND MASCOTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2870 8189 2871 8156 2836 8154 2837 8195 TIME...MOT...LOC 2011Z 351DEG 9KT 2864 8177 $$ WEITLICH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:53 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 29, 2:53 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 253 PM EDT WED JUL 29 2015 .DISCUSSION... TONIGHT-FRI NIGHT...MID LEVEL/500MB HIGH CENTERS OVER THE SOUTHERN PLAINS AND THE DESERT SOUTHWEST AND IN THE ATLANTIC SOUTHEAST OF FLORIDA MOVE LITTLE AS DOES THE MID LEVEL/500MB TROUGHING OVER FLORIDA BETWEEN THE TWO HIGH CENTERS. IMPULSES OF MID LEVEL ENERGY/VORTICITY CONTINUE TO MOVE SOUTHWEST TO NORTHEAST OVER FLORIDA. SURFACE TROUGHING STRETCHING FROM THE NORTH CENTRAL GULF OF MEXICO ACROSS SOUTHERN GEORGIA NORTH FLORIDA AND ALONG THE U.S. EAST COAST MOVES LITTLE THIS PERIOD. PRECIPITABLE WATER VALUES ARE FORECAST TO REMAIN AT OR ABOVE 2 INCHES FOR CENTRAL FLORIDA. CURRENT 60 POP FOR THURSDAY AND FRIDAY LOOKS GOOD. AS IN PREVIOUS DAYS...LINGERING ISOLATED/SCATTERED LIGHT RAIN OR AN ISOLATED STORM THROUGH MID EVENING WEDNESDAY AND THURSDAY THEN SOME BREAKING OF THE CLOUDINESS AFTER MIDNIGHT. HIGHS AROUND 90 AND LOWS IN THE MID AND UPPER 70S. PREVIOUS WEEKEND...PLAINS MID/UPPER ANTICYCLONE WILL SLOWLY RETROGRADE WHILE TROUGH GRADUALLY DIGS IN OVER THE EASTERN CONUS. WEAK CUT OFF LOW EAST OF THE WATERS EARLY SHOULD SHEAR OUT BY SUNDAY AS THE EASTERN TROUGH DIGS. THE MODELS DO NOT SHOW MUCH SUBSIDENCE/DRYING ON THE BACK SIDE OF THIS LOW AND KEEP PRECIPITABLE WATER VALUES 2 INCHES OR GREATER THROUGH MOST OF THE PERIOD. ADDITIONALLY...MID LEVEL TEMPS WILL COOL SLIGHTLY TO AROUND MINUS 7 CELSIUS. EXPECT THIS WILL LEAD TO AN OVERALL GREATER COVERAGE OF STORMS WITH INCREASED LIGHTNING ACTIVITY. STEERING FLOW WILL GRADUALLY WEAKEN...BUT WITH LOW LEVEL RIDGE SUPPRESSED TO THE SOUTH PROVIDING SOUTHWEST FLOW...SUFFICIENT FOCUSING FOR STORMS WILL EXIST OVER THE EASTERN SIDE OF THE PENINSULA. MOS/CONSENSUS POPS ARE ABOUT 50-60 PERCENT THROUGH THE PERIOD AND SEE NO REASON TO DIFFER FROM THEM. MON-WED...THE MODELS SHOW ATLANTIC RIDGE BUILDING BACK ACROSS THE PENINSULA WED AS THE EASTERN CONUS TROUGH LIFTS AND SOUTHERN EXTENSION INTO FLORIDA SHIFTS WEST OVER THE GULF OF MEXICO. THIS REPRESENTS A DELAYED TREND THOUGH...SO EXPECT MOISTURE TO REMAIN HIGH AND POPS 50 PERCENT OR A LITTLE HIGHER SEEM WARRANTED...EXCEPT POSSIBLY TRENDING LOWER WED...IF RIDGE DOES INDEED BUILD BACK INTO CENTRAL FLORIDA. && .AVIATION... SCT SHRA/ISOLD TSRA WITH TEMPO IFR CIGS/VSBYS WITH ANY CONVECTION WITH A FEW GUSTS TO 35KTS. VICINITY OF TAF SITES STILL A GOOD CALL FOR THE AFTERNOON. PATCHES OF LEFTOVER LIGHT RAIN FROM EARLIER STORMS THROUGH MID EVENING. LOW CLOUDS FROM AROUND 09Z/LATE OVERNIGHT THROUGH 14Z/MID MORNING THURSDAY. && .MARINE... BUOYS RECORDING SOUTHWEST WINDS 5 TO 10 KNOTS AT THE COAST AND NEARSHORE...AND 15 TO 20 KNOTS AT BUOY 010 AT 12NM OFFSHORE. THE OUTLIER WAS THE CMAN AT SAINT AUGUSTINE WHERE THE WIND WAS NORTHWEST AT 5 TO 10 KNOTS. WINDS FORECAST TO SHIFT TO THE NORTHWEST AND NORTH DURING THE DAY AS LOW PRESSURE OFF NORTHEAST AND CENTRAL FLORIDA TRACKS EAST INTO THE ATLANTIC. WINDS LOOK LIGHT ENOUGH TO ALLOW FOR AN ONSHORE WIND DOWN TO AT LEAST SEBASTIAN INLET IN THE AFTERNOON. THU-FRI...SURFACE RIDGE AXIS WILL REMAIN SUPPRESSED TO THE SOUTH. THE PRESSURE GRADIENT LOOKS LIKE IT WILL SUPPORT SOUTHWEST WINDS AROUND 10 KNOTS NEAR SHORE AND 10 TO 15 KNOTS IN THE OUTER WATERS. MID LEVEL WIND FLOW IS FORECAST TO WEAKEN BUT WINDS IN THE LOWER PORTION OF THE ATMOSPHERE OUT OF THE WEST LOOK SUFFICIENT TO PUSH STORMS OFF THE PENINSULA INTO THE ATLANTIC WATERS. COVERAGE LOOKS RATHER HIGH AND STORMS SHOULD START TO PRODUCE MORE FREQUENT LIGHTNING STRIKES. WEEKEND...LITTLE CHANGE IN THE MOIST SOUTHWEST WIND FLOW REGIME. BOATERS SHOULD CONTINUE TO BE VIGILANT FOR MARINE STORMS... ESPECIALLY DURING THE AFTERNOON AND EVENING. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 74 90 / 20 70 30 50 MCO 75 90 75 91 / 20 70 30 50 MLB 74 90 74 90 / 20 70 40 60 VRB 73 91 73 89 / 20 70 40 70 LEE 77 91 76 91 / 20 70 30 50 SFB 76 92 75 91 / 20 70 30 50 ORL 76 91 76 91 / 20 70 30 50 FPR 72 90 73 89 / 20 60 50 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && IMPACT WX...PENDERGRAST FORECASTS...WIMMER
Hazardous weather outlook, Jul 29, 11:50 AM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1150 AM EDT WED JUL 29 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-292100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1150 AM EDT WED JUL 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT...A CONTINUING WARM AND MOIST ATMOSPHERE IN WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED STORMS THROUGH THE AFTERNOON HOURS. ACTIVITY WILL GENERALLY MOVE TOWARD THE EAST...THOUGH SEA BREEZE DEVELOPMENT ALONG THE VOLUSIA COAST MAY PUSH A FEW STORMS INLAND. THE PRIMARY STORM THREATS WILL BE DEADLY CLOUD-TO-GROUND LIGHTNING AND OCCASIONAL HEAVY RAINFALL. STRONGER SHOWERS AND STORMS MAY PRODUCE WIND GUSTS AROUND 40 MPH. .RIP CURRENT IMPACT... A SMALL EASTERLY SWELL ALONG WITH THE APPROACH OF THE FULL MOON WILL LEAD TO A MODERATE THREAT FOR RIP CURRENTS. THE THREAT WILL BE GREATEST THROUGH MID AFTERNOON WITH LOW TIDE. ALWAYS SWIM NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SHOWERS AND ISOLATED STORMS WILL DEVELOP ACROSS THE REGION THROUGH THE AFTERNOON AND EVENING HOURS. ACTIVITY WILL GENERALLY MOVE TO THE EAST AT 15 TO 20 KNOTS. STRONGER SHOWERS AND STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OVER 35 KNOTS OVER INLAND LAKES AS WELL AS THE INTRACOASTAL AND LOCAL ATLANTIC. MARINERS SHOULD REMEMBER THAT GUSTY WINDS CAN ARRIVE WELL AHEAD OF RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UNSETTLED WEATHER PATTERN AND ABOVE NORMAL RAIN CHANCES WILL CONTINUE THROUGH THE PERIOD AS A WEAK SURFACE TROUGH CONTINUES TO MEANDER ACROSS THE FLORIDA PENINSULA. DEEP MOISTURE POOLING NEAR THE BOUNDARY WILL CONTINUE TO BRING SCATTERED TO NUMEROUS SHOWERS AND LIGHTNING STORMS ACROSS THE REGION EACH AFTERNOON. THE PRIMARY THREATS WITH STORMS WILL BE LIGHTNING STRIKES AND BRIEF DOWNBURST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES/PENDERGRAST
In the hours before
Special weather statement, Jul 29, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 412 PM EDT WED JUL 29 2015 FLZ045-144-292115- SOUTHERN LAKE COUNTY FL-ORANGE FL- 412 PM EDT WED JUL 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND SOUTHWESTERN ORANGE COUNTIES UNTIL 515 PM EDT... AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FERNDALE...MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLERMONT...APOPKA...OCOEE...WINTER GARDEN...GROVELAND AND MASCOTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2870 8189 2871 8156 2836 8154 2837 8195 TIME...MOT...LOC 2011Z 351DEG 9KT 2864 8177 WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:50 PM EDT | Special Weather Statement | MLB | Orange | 40 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.